MPN Voice

Myoproliferative Neoplasm Essential Thrombocytosis JAK 2

Myoproliferative Neoplasm Essential Thrombocytosis JAK 2

I am a long term MPN patient, Myoproliferative Neoplasm Essential Thrombocytosis JAK 2 mutation positive. I have taken Hydrea and aspirin for 14 months and have gained about 20 kilos in that short time. Has anyone else experienced this? Is it a side effect of the Hydrea. I take 500mg each day and my counts since commencing the medication is around 600. I am also so very tired and in pain, is this normal?

Thanks

I live in Australia abd the image was taken in Ireland.

4 Replies
oldestnewest

Hi Anna, welcome to the MPN forum. I have ET JAK2 positive was told nearly five years ago now, I was already on EC Asprin and then given Hydroxycarbamide, I take 500mg daily and a 1000mg Sat and Sun and my bloods are now all in the normal range, I have Hospital next week so hoping that all is still good.

When I first went on them it did take a while for my body to get used to them and did put a few extra pounds on at first, but once I changed my diet to plenty of fruit and veg with more fish included and started to take more exercise this helped immensely plus I drink at least 2ltrs of water a day, we all need this to flush the toxins from our kidneys and liver that Hydroxy causes.

The other thing is if you have any other underlying problems, for me it is the fact that I have an underactive Thyroid which can increase your weight, so take Thyroxin for that also, plus I was taking statins, but had to stop as they made me so unwell. But now all is good, speak with your Haematologist about your concerns, maybe they can change you to another drug.

Sorry I could not help more.

Regards

Jean

1 like
Reply

Hi Anna... :)

I was initially diagnosed w/ ET that was later reclassified to MF due to a Bone Marrow Biopsy (BMB) result.

I was also taking HU in the beginning & also put on the pounds very quickly. As Jean mentioned above, I found changing my diet helped immensely as does getting some really good exercise 2-3 times per week...

I am no longer taking HU, however, I am still watching & managing my fitness regime w/ diet & exercise & feel so much better for it.

I am also based in Sydney, Australia. Happy to touch bases anytime...

Best

Steve

Reply

Hi Annastaunton,

Welcome to the forum. I have been on hydrea for nearly two years, it has had no effect on my weight. If anything, I lost a little weight - but I only take 5 tablets a week. I suppose we all respond differently?

Just to say, my ‘roots’ are in Co Clare, where your photo was taken.

Mary x

Reply

I have et diagnosed since September, 2017.med two x500 mgs per day.

I have hand pain at night but I bust knuckles two years ago.

I use a Chinese herbs spray some times.

Started some multivitamins over the winter felt run down.

I have lost 8lbs since August 2017.

I feel tired in the afternoons after taking my meds.I run with this and go for a sleep.

I tend not to get too freaked out.

Perhaps at your next appointment mention how you feel to your team.

Mindfulness is helpful and I have purchased a salt lamp as this helps with mood swings.

Hope you feel better soon.

1 like
Reply

You may also like...